hi my name is Alan im New here :) 7 weeks ago I caught a viral infection that caused me to cough constant,

and i coughed so harsh I brought blood up with phelm, my doctor said it was from straining.and put me on clarithromycn for 7 days, and and i had an xray that didn't show a proper reading so I had another xray that came back clear,and my doctor put me on seretide, and the cough stopped on week four and now its been three weeks ive got a hoarse voice and an odd sensation that something is stuck near my windpipe, also im eating ok and on lansoprazol for acid reflux, my doctor has referred me to ENT now in the hope that they can find out why my voice is hoarse, I wonder has anyone else had the same symptoms as me,

Last edited by

26 Replies

oldestnewest
  • Hello and welcome

    I've not had the same symptoms myself just wanted to say hello. I'm sure someone on here will be able to help, if not I would ring BLF helpline on Monday.

    Kim xx

  • Hi i often lose my voice as does my granddaughter we both take seretide and we both have been told its the seretide ,however have a word with the BLF helpline on monday

    you take care

    Dorothyxx

  • Ever since I was really ill at the beginning of February my voice is terrible. I have decided to wait until I start my immunoglobulin therapy to try and get it sorted. I have too many health problems currently to worry about my voice! I don't take seretide but do nebulise a lot and take other inhalers.

  • Ty kimmy59 I will do that on Monday xx:)

  • Ty dorothy will ask the blf helpline:) xx Ty alanjudy for your reply

  • I use Seretide 500 accuhaler twice a day and although it does,nt seem to affect my voice I do feel a constant need to "clear" my throat.It feels like there is a little lump of gunk just sitting there.It,s quite annoying but with all the other stuff going on I just try to ignore it.If it bothers you tell your gp,they may change your medication.Welcome to the forum Alan,stay in touch and let us know how you get on.D.

  • I have had similar lump in throat/ hoarse voice and for a long time ignored it because I thought it was just part of the cough problem but when I mentioned it to docs got sent for thyroid investigations. The eventual upshot is that I have just had part of my thyroid removed because of an unexplained lump. So do get it checked out.

  • Regarding feeling something stuck in your throat - my mum had that sensation for months and wasn't taken seriously - after 2nd hospital visits they found a blood clot, for which she was given a clot-busting drug to get rid of it. If you keep getting fobbed off, like my mum was, just keep insisting till they give you a proper examination.

  • I had a tracheotomy in 2008 and with it being in for nearly a month joined up to my wind pipe. I t was an irritant for a long time. But I have got used to it now it still sinks in when I swallow. I was/am on Seretide and that took my voice away very often and still does. However I have eased this by gargling after taking as it can burn the throat and cause thrush.

    As for the blood if it is fresh and streaked on the phlegm it is possible the action of coughing causing that rather than anything sinister. Very dark sputum is an indicator of blood and infection.

    Be Well

  • thank you for welcoming me everyone and i Will stay in touch and let you all know what ENT says ok, as for the seretide my doctor Said to stop that and stick to my Brown inhaler One puff twice a day, now today my voice is still hoarse and i stopped the seretide on wednesday, I wonder could my vocal cords be strained from to much coughing then and how long would it take to heal them,Ty again everyone I will reply to all of you soon ok :)

  • I used to sing until I took Seretide - the steroid content is the cause of the hoarseness - it destroyed my voice and I won't take it ever again.

    I now take Spiriva and Serevent (same as Seretide without the steroid content.)

  • hi ... right now im taking SYMBICORT which is a steroid and bronchodilator ... its only been about week and dont have that hoarseness just yet BUT couple months ago was taking FLOVENT which is just a steroid inhaler and eventually was getting hoarse ... so they said stop taking it but had to get on Symbicort for new symptoms ... if you were on the combo as i am dong now but now your just on bronchodilator ? why only that if you were needing the steroid too ?

  • The consultant put me on Seretide when first diagnosed but I squawked very loudly when my voice went and insisted I went on to something else! I haven't been back to see him since as my doctor's surgery has a COPD nurse.

    I did try Seretide again last year as I've deteriorated but had the same reaction so that is IT - never again! If I have an exacerbation I take steroid pills (prednisolone) with antibiotics.

    Spiriva works differently to Seretide.

  • do you have rescue inhaler and if so what do you use?

  • I have Salamol which I prefer to Ventolin.

  • why do you prefer that over Ventolin? ... im in the process of asking for a different rescue inhaler and heard Ventolin in the one rescue inhaler without all the bad inactive ingredients like ethanol

  • They both contain exactly the same ingredient - Salbutamol Sulphate - but I prefer the "taste".

    I know it sounds mad but it's true!

    Why do you want to change?

  • i have PROAIR right now, i hardly need it since im on Symbicort but when i did have to use it i would have coughing fits attacks about hour after each use ... like clock work i would start to have a cough that lasted for hours ... ive read where many others have had same issue ... and some said it could be due to the INactive ingredients one of which is ethanol which Ventolin does NOT have ... i also read that Ventolin is the one rescue inhaler that does not have inactive ingredients like the others ... now i have not tried Ventolin just yet so who knows maybe the same thing will happen?

  • by the some things here in the US are different than some in the UK ... but some are the same to :)

  • You can only try the various alternatives and see how they work for you. Good luck - hopefully you'll get the right medication sorted out quickly.

  • Hello and welcome alunjohn5678. I haven't had those problems but I thought I'd just say hi.

  • hi puffthemagicdragon;) Ty everyone for your replys your all wonderful people and very helpful im so glad I joined this site now,

  • Ty everyone you have all been wonderful to me and I only joined yesterday:) im amazed and happier knowing that im not alone ;)

  • Any questions just ask. We're not professionals but have a lot of experience between us.

  • Hi there alunjohn welcome very nice to meet you.I agree with everybody else here but give the blf a call on monday and then see your doc. keep in touch now and let us know how you go eh? Glad you have found us we are a very friendly group with a wealth of info between us,plus the pro help and advice from the blf who are blimming great.See you soon :) Janexx

  • Hi Alunjohn and welcome My resparatory nurse says that most people who are new to unhalers use them incorrectly. Has anyone showed you the correct way to use your inhaler? I think it is bad that doctors and pharmasist just give these out and don't check.

    Having said that, I had the same reaction when I used symbicort and even worse side effects on seratide. We are all different and what suits one doesn't suit another. You will find something that makes you feel better and that you can tolerate eventually. We all do. PTxxx

You may also like...